Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2006, 11:01 PM MDT for Cheyenne County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2006, 11:01 PM MDT (05:01 UTC)
- Expired
- Jun 15, 2006, 11:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 3647 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 160500 SVRCYS NEC033-160545- /O.NEW.KCYS.SV.W.0049.060616T0501Z-060616T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1101 PM MDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF SIDNEY... * UNTIL 1145 PM MDT * AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SIDNEY...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GURLEY...COLTON...SUNOL AND MILLER AIRSTRIP. LAT...LON 4105 10322 4103 10266 4138 10264 4137 10311 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 160518 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1118 PM MDT THU JUN 15 2006 NEC033-160545- /O.CON.KCYS.SV.W.0049.000000T0000Z-060616T0545Z/ CHEYENNE NE- 1118 PM MDT THU JUN 15 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM MDT FOR EASTERN CHEYENNE COUNTY... AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COLTON...OR ABOUT NEAR SIDNEY...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-80 MM 73...SUNOL...GURLEY AND MILLER AIRSTRIP. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20. LAT...LON 4101 10304 4101 10267 4138 10266 4139 10301 $$ GRIFFITH
000 WWUS55 KCYS 160545 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1144 PM MDT THU JUN 15 2006 NEC033-160554- /O.EXP.KCYS.SV.W.0049.000000T0000Z-060616T0545Z/ CHEYENNE NE- 1144 PM MDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY EXPIRES AT 1145 PM MDT... THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY WILL BE ALLOWED TO EXPIRE AT 1145 PM. AT 1142 PM MDT...THIS STORM WAS ABOUT 12 MILES EAST OF SIDNEY AND HAD WEAKENED CONSIDERABLY. ANOTHER THUNDERSTORM WAS ABOUT 25 MILES EAST OF SIDNEY. BOTH OF THESE STORMS WERE MOVING NORTHEAST AROUND 25 MPH. LAT...LON 4101 10304 4101 10267 4138 10266 4139 10301 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:11 PM MDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 15, 2:11 PM MDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MDT THU JUN 15 2006 .SHORT TERM...THROUGH SATURDAY...UPPER TROUGH TO OUR WEST IS DEEPENING AND WILL SLIDE OVER THE REGION OVERNIGHT. A STRENGTHENING SFC LOW OVER SOUTHEASTERN COLORADO IS SPINNING HIGHER DEWPOINTS NORTHWARD...AND OBS INDICATE A BOUNDARY OVER NORTHERN CO STRETCHING THROUGH THE WESTERN KS/NEB BORDER. THIS BOUNDARY WILL SLIDE NORTHWARD WHILE THE SW FLOW OF THE TOUGH ADVECTS MID LEVEL MOISTURE ALOFT...ALONG WITH VORT ENERGY. RUC INSTABILITY IS MORE THAN SUFFICIENT FOR THUNDERSTORMS TO BREAK OUT IN THE NEB ZONES BY 23Z AND SOUTHEAST WY COULD SEE A FEW AS WELL. MORE SYNOPTIC SCALE ASCENT FOR SEVERAL HOURS SHOULD ALLOW WIDESPREAD SHOWERS TO CROSS THE REGION...WHICH HAS PROMPTED AN INCREASE TO LIKELY POPS IN THE SOUTHEAST. OTHER AREAS ARE STILL VERY DRY AND WILL REQUIRE A FEW HOURS OF MOISTENING BEFORE SIGNIFICANT PRECIPITATION WILL FALL. THIS SYSTEM WILL MOVE EASTWARD VERY SLOWLY...SO RAIN/TSTM CHANCES WILL EXIST THROUGH MUCH OF FRIDAY IN THE EASTERN ZONES. THE BEGINNINGS OF A BROAD RIDGE WILL DRY THINGS OUT AND WARM TEMPERATURES ON SATURDAY. .LONG TERM...SAT NIGHT THROUGH THU. SAT NIGHT/SUN...LOW/MID LEVELS OF THE ATMOSPHERE WILL BE RELATIVELY DRY AND WITH LACK OF LIFTING MECHANISMS OR FOCUS FOR CONVECTION...WILL KEEP IT DRY. HIGHS IN THE 80S TO LOWER 90S SUN PER 850/700 MB TEMPERATURES AND THICKNESS TRENDS. MON...FLOW ALOFT BECOMES WESTERLY AS 500 MB RIDGE AXIS ALOFT STRENGTHENS WITH 500 MB HEIGHTS RISING SOME 30 METERS FROM 00Z/MON TO 00Z/TUE. WITH RELATIVELY DRY LOW/MID LEVELS AND CAPPING INVERSION ALOFT...EXPECT FEW IF ANY TSTMS. HIGHS IN THE 80S TO MID 90S PER 850/700 MB TEMPERATURES. TUE...SLIGHTLY COOLER AS HEIGHTS/THICKNESSES DECREASE. WILL KEEP IT DRY DUE TO LACK OF LOW/MID LEVEL MOISTURE. WED/THU...DOG DAYS OF EARLY SUMMER CONTINUE WITH 591 BROAD UPPER RIDGE ACROSS CO/KS PREVAILING. HIGHS WELL ABOVE NORMAL PER 850/700 MB TEMPERATURE AND THICKNESS TRENDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM....SOWKO LONG TERM.....RUBIN
Hazardous weather outlook, Jun 15, 10:57 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT THU JUN 15 2006 WYZ059>066-161700- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1057 AM MDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ067>070-161700- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1057 AM MDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A FEW WEAK THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-161700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1057 AM MDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SOME THUNDERSTORMS OVER THE AREA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE LARGE HAIL...HEAVY RAIN AND GUSTY WINDS...ESPECIALLY OVER THE SOUTHERN PART OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:20 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.